Alert archive / Pennsylvania / Flash Flood Warnings in 2025
Flash Flood Warning 50, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jul 9, 2025, 5:14 PM EDT for York County, Pennsylvania. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2025, 5:14 PM EDT (21:14 UTC)
- Expired
- Jul 9, 2025, 8:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
County York County, PA
The radar
The Sterling radar (KLWX), 136 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 5:51 PM EDT | FLASH FLOOD | 1 W Hallam, PA | Sinking vehicle - vehicle in flood water at the intersection. W Market St. and Kreutz Creek Rd. |
| Jul 9, 6:20 PM EDT | FLASH FLOOD | 1 Sw Wrightsville, PA | Flooded roadway with debris in Hellam Township. |
| Jul 9, 7:40 PM EDT | FLASH FLOOD | 1 Ene Weigelstown, PA | A basement foundation collapsed in the 1700 block of Oakley Road near Dover, with water and mud reported across roadways in the area. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 647 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
564
WGUS51 KCTP 092114
FFWCTP
PAC133-100015-
/O.NEW.KCTP.FF.W.0050.250709T2114Z-250710T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
514 PM EDT Wed Jul 9 2025
The National Weather Service in State College has issued a
* Flash Flood Warning for...
Central York County in south central Pennsylvania...
* Until 815 PM EDT.
* At 514 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
York, Weigelstown, Shiloh, East York, Stonybrook-Wilshire, West
York, Grantley, Tyler Run-Queens Gate, Valley View, Manchester,
Hallam, Emigsville, Wrightsville, Dover, North York, Yorklyn,
Mount Wolf, Yorkana, East Prospect and Penn State York.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4006 7665 4005 7657 4005 7653 4003 7653
4000 7650 3998 7649 3993 7673 3994 7684
3997 7691 4002 7690 4008 7671 4007 7667
FLASH FLOOD...RADAR INDICATED
$$
Bauco2 follow-up statements
448
WGUS71 KCTP 092206
FFSCTP
Flash Flood Statement
National Weather Service State College PA
606 PM EDT Wed Jul 9 2025
PAC133-100015-
/O.CON.KCTP.FF.W.0050.000000T0000Z-250710T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
York PA-
606 PM EDT Wed Jul 9 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM EDT THIS
EVENING FOR CENTRAL YORK COUNTY...
At 606 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 3 inches of rain have
fallen. Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
York, Weigelstown, Shiloh, East York, Stonybrook-Wilshire, West
York, Grantley, Tyler Run-Queens Gate, Valley View, Manchester,
Hallam, Emigsville, Wrightsville, Dover, North York, Yorklyn,
Mount Wolf, Yorkana, East Prospect and Penn State York.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4006 7665 4005 7657 4005 7653 4003 7653
4000 7650 3998 7649 3993 7673 3994 7684
3997 7691 4002 7690 4008 7671 4007 7667
FLASH FLOOD...RADAR INDICATED
$$
Bauco160
WGUS71 KCTP 100010
FFSCTP
Flash Flood Statement
National Weather Service State College PA
810 PM EDT Wed Jul 9 2025
PAC133-100020-
/O.EXP.KCTP.FF.W.0050.000000T0000Z-250710T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
York PA-
810 PM EDT Wed Jul 9 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 815 PM EDT THIS EVENING FOR
CENTRAL YORK COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 1100 PM EDT for a portion of
central Pennsylvania.
&&
LAT...LON 4006 7665 4005 7657 4005 7653 4003 7653
4000 7650 3998 7649 3993 7673 3994 7684
3997 7691 4002 7690 4008 7671 4007 7667
$$
BaucoWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 3:21 PM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 9, 3:21 PM EDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service State College PA 321 PM EDT Wed Jul 9 2025 .SYNOPSIS... * Scattered damaging wind gusts and flash flooding are possible across portions of south central and southeastern Pennsylvania this afternoon and evening * Continued seasonably warm and humid into mid July with daily chances for afternoon and evening thunderstorms && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Latest satellite and radar trends show convection developing and intensifying along multiple convergence boundaries ahead of a northeastward moving shortwave trough. Thus far, storms have remained below severe limits, but we do see the chance for damaging winds increasing into the early evening hours across the southern tier, where low level lapse rates are above 7C/km, MLCAPE is near 1500 J/kg, and DCAPE is between 700 and 900 J/kg. Effective wind shear is around 40 kts from the SW. This direction aligns with the orientation of many of the initiating boundaries, particularly those along the higher terrain of the central Appalachians. The alignment of the shear (and the flow) with the initiating boundaries increases the threat for training convection and ultimately flash flooding. Thus the Flash Flood Watch and Severe Thunderstorm Watch continue for the southeastern tier. Convection will likely be slow to clear out of Lancaster County, with some of the guidance depicting moderate to heavy rain continuing as late as midnight before the trough kicks it east. For the rest of the night, patchy fog is possible, particularly in places that see some clearing after earlier rainfall. Temperatures will be in the 60s to near 70 degrees. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... Diurnal heating of a seasonably moist and weakly capped boundary layer will result in at least isolated to scattered afternoon thunderstorms across central PA again on Thursday and Friday. However, precipitable water values look to trend lower vs. previous days. This will reduce the excessive rainfall and flash flood risk while remaining sufficient to support the potential for wet downbursts and isolated wind damage. SPC has maintained a MRGL risk for both D2/Thu and D3/Fri. Typical mid July summertime temperatures expected with daytime highs in the 80-90F range and lows 60-70F. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... Daily chances for afternoon/evening thunderstorms continue over the weekend and into early next week with max/min temps trending near to slightly above normal for mid July. Tuesday may stand the highest chance of being a completely dry day, but even then, PoPs are 20-35 pct. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... Variable cloudiness is expected this afternoon with scattered mid level clouds area wide and a deck of high level clouds moving in across the northwest. VFR conditions will prevail until scattered showers and thunderstorms begin to build later this afternoon and evening. A few light showers are possible at JST and AOO, perhaps even as far north as UNV, but any restrictions should be brief. Farther southeast, heavier showers and stronger storms are expected in MDT and LNS between 22 and 02Z with reductions to MVFR or IFR vis expected as storms move through. The forecast for tonight gets a bit more complicated in terms of cigs and vis. High clouds should limit the potential for radiation fog tonight, but moisture pooling as a result of recent rains could still lead to some fog/low ceiling potential. At this point, the best chance for radiation fog will be BFD and JST where clearing may build in before daybreak. Have indicated at least a period of MVFR restrictions at all airfields tonight, but confidence remains fairly low in the extent and duration of such impacts. Outlook... Thu...Restrictions in possible in scattered PM storms. Fri-Sat...Scattered afternoon/evening storms, mainly south. Sun...More widespread showers/storms likely. Mon...Still storms around. && .CTP WATCHES/WARNINGS/ADVISORIES... Flood Watch until 11 PM EDT this evening for PAZ064>066. && SYNOPSIS...Steinbugl/Colbert NEAR TERM...Steinbugl/Colbert SHORT TERM...Steinbugl/Colbert LONG TERM...Lambert/Colbert AVIATION...Banghoff
Hazardous weather outlook, Jul 9, 2:20 PM EDT, 2 hours 54 minutes before
Hazardous Weather Outlook National Weather Service State College PA 220 PM EDT Wed Jul 9 2025 PAZ004>006-010>012-017>019-024>028-033-037-041-042-045-046-049>053- 056>059-063-101830- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Tioga-Northern Lycoming-Sullivan-Southern Clinton- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-Perry- Dauphin-Schuylkill-Lebanon-Cumberland- 220 PM EDT Wed Jul 9 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Isolated severe storms containing damaging winds are possible during the afternoon and evening on Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ034>036-101830- Bedford-Fulton-Franklin- 220 PM EDT Wed Jul 9 2025 ...SEVERE THUNDERSTORM WATCH 497 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Isolated severe storms containing damaging winds and heavy rain are possible during the afternoon and evening on Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ064>066-101830- Adams-York-Lancaster- 220 PM EDT Wed Jul 9 2025 ...SEVERE THUNDERSTORM WATCH 497 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Isolated severe storms containing damaging winds and heavy rain are possible during the afternoon and evening on Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 1:21 AM EDT | Flood Watch | CTP | Adams, Lancaster, York | 22 hr |
| Jul 9, 4:10 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 23 min |
| Jul 9, 5:52 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 23 min |
| Jul 9, 5:56 PM EDT | Severe Thunderstorm Warning | CTP | York | 34 min |
| Jul 9, 6:14 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 31 min |
| Jul 9, 6:19 PM EDT | Flash Flood Warning | CTP | Lancaster, York | 2 hr |
| Jul 9, 6:30 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 60 min |
| Jul 9, 6:40 PM EDT | Flash Flood Warning | CTP | Lancaster, York | 3 hr |
| Jul 9, 7:17 PM EDT | Flash Flood Warning | CTP | York | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.